MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the intraocular lens (iol) implantation procedure, upon lens insertion it was noted that the trailing haptic was fully detached from the lens.The lens was cut, removed and replaced during initial procedure.The surgery was prolonged as the patient experienced corneal edema and had suture as additional procedure.The suture was removed on a later date and the prognosis was good.
 
Additional Manufacturer Narrative
The file indicates, the use of a non-qualified cartridge.The company cartridge is only qualified for this company lens with a diopter range of 6.0 - 25.0.The root cause is most likely, a failure to follow the dfu.The ifu instructs that an company qualified delivery system and ophthalmic viscosurgical device (ovd) combination should be used.The use of an unqualified combination may cause damage to the lens.And potential complications, during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11992822
Report Number1119421-2021-01207
Device Sequence Number922862
Product Code MFK
UDI-Device Identifier00380652418829
UDI-Public00380652418829
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.260
Device Lot Number15062996
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; DUOVISC; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR